Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 69, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 28, 2006, 3:17 AM EDT for Sullivan County, New York; Pike County, Pennsylvania. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 3:17 AM EDT (07:17 UTC)
- Expired
- Jun 28, 2006, 9:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Sullivan County, NY, Pike County, PA
The radar
The Binghamton radar (KBGM), 116 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:10 AM EDT | FLASH FLOOD | Monticello, NY | COUNTYWIDE FLOODING |
| Jun 28, 5:40 AM EDT | FLASH FLOOD | Hawley, PA | SEVERAL ROADS CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 280722 FFWBGM NYC105-PAC103-281315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 317 AM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SULLIVAN COUNTY IN CENTRAL NEW YORK PIKE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 915 AM EDT * AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN MOVING NORTH TOWARD SULLIVAN AND PIKE COUNTIES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DINGMANS FERRY...BUSHKILL...GREELEY...MONTICELLO...LIBERTY... ROCK HILL AND SOUTH FALLSBURG. HEAVY RAIN WAS MOVING NORTH ACROSS PIKE AND SULLIVAN COUNTIES AT 3 AM. RAINFALL RATES OF HALF AN INCH TO AN INCH PER HOUR WILL OCCUR ACROSS THE WARNING AREA THROUGH 7 AM... WHICH WILL BE ENOUGH TO CAUSE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 4184 7451 4112 7487 4128 7532 4195 7497 $$ MSE
1 follow-up statement
000 WGUS71 KBGM 281017 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 615 AM EDT WED JUN 28 2006 NYC105-PAC103-281315- SULLIVAN NY-PIKE PA- 615 AM EDT WED JUN 28 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 915 AM EDT FOR PIKE AND SULLIVAN COUNTIES... AT 545 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD FLOODING ACROSS PIKE AND SULLIVAN COUNTIES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE LAKE...FOSTERDALE...MONGAUP VALLEY...CALLICOON... HORTONVILLE...JEFFERSONVILLE...LIBERTY...NEVERSINK...LIVINGSTON MANOR AND ROSCOE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE IN THE WARNED AREA. THESE AMOUNTS WILL ONLY AGGRAVATE THE ONGOING FLOODING ACROSS THESE AREAS. RAIN WILL GRADUALLY TAPER OFF BY EARLY AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4184 7451 4112 7487 4128 7532 4195 7497 $$ PB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:05 AM EDT, 12 minutes earlier.
Area forecast discussion, Jun 28, 3:05 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 305 AM EDT WED JUN 28 2006 .SHORT TERM (TODAY - THURSDAY)... MODERATE-HEAVY RAIN CONTINUES ACROSS MOST OF THE FA TONIGHT. ABUNDANT MOISTURE REMAINS ACROSS THE AREA AS TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH AHEAD OF LOW. THIS SYSTEM IS NOW LOCATED OVER THE DELMARVA PENINSULA AND ENHANCING RAIN OVER SE PA. UNFORTUNATELY...MOST OF THIS WILL WORK ITS WAY INTO CENTRAL AND EASTERN FA THIS MORNING. SATELLITE PCPN ESTIMATES PER NESDIS ESTIMATING MAX RAINFALL RATES IN THIS TROPICAL BAND OF 1.2-1.5 INCHES PER HALF HOUR. ANOTHER 1-3 INCHES MAY OCCUR AS THIS LOW LIFTS NORTH INTO NEPA/CNY THRU 15Z. OF COURSE...ANY CONVECTION WILL PRODUCE LOCALLY HEAVIER RAINFALL AMOUNTS. ONE BAND STRETCHES FROM WAYNE INTO OTSEGO CNTY...WITH POSSIBLE 1-2 INCH PER HOUR AMOUNTS OUT OF THIS. BIGGEST AREA OF FOCUS FOR HVY RAINFALL WILL BE CATSKILLS AND POCONOS ONCE AGAIN. STILL AN INCREDIBLE AMOUNT OF RAIN TO COME. WIDESPREAD FLDG HAS BEEN REPORTED ACROSS MOST CTYS WITH EVENT RAPIDLY EVOLVING INTO SIGNIFICANT RIVER FLOODING. MODERATE-MAJOR FLOODING FCST FOR MANY POINTS ACROSS THE FA...WITH FLOOD OF RECORD FCST FOR A FEW POINTS. IN FACT...RECORD FLOODING HAS ALREADY BEEN REACHED AT CONKLIN TONIGHT. WITH ANOTHER 1-3 INCHES FCST...ALL PCPN WILL RUN OFF INTO THE RIVER SYSTEM AND AGGRAVATE ONGOING FLOODING. LOW WILL SLOWLY PULL NORTH AND EAST...WITH PCPN FINALLY COMING TO AN END LATE THIS AFTERNOON INTO THIS EVENING. UPPER TROF HANGS BACK WEST THROUGH THE SHORT TERM. SCTD STORMS POSSIBLE EACH AFTERNOON AS AIRMASS DESTABILIZES. WITH FAIRLY STRONG MID-LEVEL FLOW...DRYING AT MID AND UPPER LEVELS AND WET-BULB ZEROES DROPPING BLO 9KFT...ISOLD STRONG TO SVR STORMS POSSIBLE NEXT COUPLE OF DAYS. -PB && .AVIATION (28/06Z TO 29/06Z)... OCNL MOD-HVY RAIN EXPECTED AT ERN AND SRN TAF SITES THRU APPROX 14Z. MAINLY MVFR CIGS EXPECTED THRU THE PERIOD...OCCASIONALLY DROPPING TO IFR IN SHOWERS. CONDS BEGIN TO IMPROVE AT KUCA/KBGM/ KAVP TO VFR AFTER 14Z. ELSEWHERE...PREVAILING VFR WITH OCNL MVFR CIGS EXPECTED. && .LONG RANGE (THU NIGHT - MONDAY)... FCST AREA REMAINS UNDER THE INFLUENCE OF AN UPPER TROF...AND ASSOCIATED WET AND COOL CONDS...THRU THE PD. GOOD NEWS IS THAT THE TROPICAL CONNECTION TO THE TROF SHD BE BKN BY THE BEGINNING OF THE PD...SO WHILE A CHANCE OF RAIN WILL REMAIN THRU MUCH OF THE PD...AMTS WILL BE LGT. FLWD HPC GUID FOR TEMPS...AND CLOSE TO HPC FOR POPS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL NOON EDT. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL NOON EDT. &&
Hazardous weather outlook, Jun 27, 3:41 AM EDT, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 341 AM EDT TUE JUN 27 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 341 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
In the hours before
Local storm report, Jun 27, 10:12 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD WYALUSING 41.67N 76.26W
06/27/2006 BRADFORD PA LAW ENFORCEMENT
ROCKSLIDE OCCURRED IN TOWN AS A RESULT OF VERY HEAVY
RAINFALL
0445 AM FLASH FLOOD CORTLAND 42.60N 76.18W
06/27/2006 CORTLAND NY COUNTY OFFICIAL
COUNTY-WIDE STREET FLOODING
0445 AM FLASH FLOOD VESTAL 42.08N 76.05W
06/27/2006 BROOME NY COUNTY OFFICIAL
COUNTY-WIDE STREET FLOODING
0448 AM FLASH FLOOD LITTLE MEADOWS 41.99N 76.13W
06/27/2006 SUSQUEHANNA PA COUNTY OFFICIAL
BRIDGE FLOODED IN TOWN. WATER TOPPED BRIDGE AND IS NOW
ENTERING HOMES.
0535 AM FLASH FLOOD CHITTENANGO 43.05N 75.87W
06/27/2006 MADISON NY LAW ENFORCEMENT
WIDESPREAD STREET FLOODING ACROSS NORTHERN PART OF
COUNTY. SEVERAL HOMES EXPERIENCING CRUMBLING FOUNDATIONS
DUE TO HIGH WATER.
0710 AM FLASH FLOOD COLCHESTER 42.17N 75.08W
06/27/2006 DELAWARE NY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING
0710 AM FLASH FLOOD HANCOCK 41.95N 75.28W
06/27/2006 DELAWARE NY LAW ENFORCEMENT
ALL ROADS CLOSED IN THE TOWN
0810 AM FLASH FLOOD NESCOPECK 41.05N 76.21W
06/27/2006 LUZERNE PA TRAINED SPOTTER
ROUTE 93 FLOODED IN NESCOPECK AND CONYNGHAM. NUMEROUS
CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY. NUMEROUS
ROADS FLOODED THROUGHOUT THE COUNTY.
0145 PM FLASH FLOOD WALTON 42.17N 75.13W
06/27/2006 DELAWARE NY CO-OP OBSERVER
MOST OF TOWN UNDER WATER.
0300 PM FLASH FLOOD ONEONTA 42.45N 75.07W
06/27/2006 OTSEGO NY AMATEUR RADIO
ALL ROADS CLOSED DUE TO WIDESPREAD FLOODING.
0310 PM FLASH FLOOD OWEGO 42.10N 76.26W
06/27/2006 TIOGA NY AMATEUR RADIO
BUSINESSES FLOODED DOWNTOWN.
0400 PM FLASH FLOOD BATH 42.34N 77.32W
06/27/2006 STEUBEN NY EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING.
0415 PM FLASH FLOOD MECKLENBURG 42.47N 76.70W
06/27/2006 SCHUYLER NY LAW ENFORCEMENT
1.10 INCHES IN 10 MINUTES. ROADS CLOSED AND DRIVEWAY
WASHOUTS.
0530 PM FLASH FLOOD CAROLINE 42.38N 76.30W
06/27/2006 TOMPKINS NY LAW ENFORCEMENT
BRIDGE WASHED OUT. ROADS CLOSED.
0530 PM FLASH FLOOD WAVERLY 42.01N 76.54W
06/27/2006 TIOGA NY LAW ENFORCEMENT
FIRST FLOOR OF HOUSES UNDER WATER. ALSO MAJOR FLOODING IN
CAMPBELL. 1 INCH OF RAIN IN 30 MINUTES IN TIOGA TERRACE.
0530 PM FLASH FLOOD FREETOWN CORNERS 42.52N 76.03W
06/27/2006 CORTLAND NY AMATEUR RADIO
ROUTES 11 AND 41 CLOSED. ALSO FLOODING IN SOLON.
0530 PM FLASH FLOOD LANESBORO 41.96N 75.58W
06/27/2006 SUSQUEHANNA PA EMERGENCY MNGR
HOUSES UNDER WATER. RESIDENTS BEING EVACUATED.
0550 PM FLASH FLOOD WYALUSING 41.67N 76.26W
06/27/2006 BRADFORD PA AMATEUR RADIO
NUMEROUS ROADS FLOODED OR WASHED OUT IN EASTERN BRADFORD
COUNTY.
0600 PM FLASH FLOOD NORWICH 42.53N 75.52W
06/27/2006 CHENANGO NY LAW ENFORCEMENT
COUNTYWIDE REPORTS OF HOUSES AND ROADS FLOODED
0615 PM FLASH FLOOD HARFORD 41.78N 75.70W
06/27/2006 SUSQUEHANNA PA TRAINED SPOTTER
ROAD WASHOUTS. 1 INCH IN 15 MINUTES.
0615 PM FLASH FLOOD UNION CENTER 42.15N 76.07W
06/27/2006 BROOME NY AMATEUR RADIO
ROUTE 26 CLOSED DUE TO FLOODING.
0730 PM FLASH FLOOD ROME 43.23N 75.49W
06/27/2006 ONEIDA NY LAW ENFORCEMENT
ROAD WASHOUTS ACROSS THE COUNTY.
0840 PM FLASH FLOOD FACTORYVILLE 41.56N 75.78W
06/27/2006 WYOMING PA TRAINED SPOTTER
TUNKHANNOCK CREEK FLOODING LOCAL PARK.
&&
MJCLocal storm report, Jun 27, 10:18 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1018 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD NESCOPECK 41.05N 76.21W
06/27/2006 LUZERNE PA TRAINED SPOTTER
NUMEROUS ROAD WASHOUTS IN THE TOWNSHIP. NESCOPEK CREEK
HHAS RISEN TO THE BOTTOM OF THE ROUTE 93 BRIDGE.
&&
MJCLocal storm report, Jun 27, 11:28 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1128 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD NORWICH 42.53N 75.52W
06/27/2006 CHENANGO NY LAW ENFORCEMENT
CANASAWACTA CREEK HAS FLOODED THE WEST SIDE OF THE CITY.
RESIDENTS BEING EVACUATED.
&&
MJCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:10 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Delaware, Otsego, Tioga and 1 more | 6 hr |
| Jun 27, 11:24 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 6 hr |
| Jun 28, 3:50 AM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Jun 28, 4:52 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Delaware, Otsego, Tioga | 6 hr |
| Jun 28, 5:08 AM EDT | Flash Flood Warning | BGM | Madison, Oneida | 4 hr |
| Jun 28, 8:50 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Delaware, Madison, Oneida and 3 more | 6 hr |
| Jun 28, 6:29 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 31 min |
| Jun 28, 6:55 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 50 min |
| Jun 28, 7:03 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 57 min |
| Jun 27, 10:51 PM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Jun 28, 4:46 AM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Jun 28, 6:17 PM EDT | Flash Flood Warning | BGM | Wayne | 3 hr |
Nearby
Flash Flood Warnings in New York, 2006Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.